Log in
Epilepsy Action
1,529 members498 posts

Side effects of epilepsy medication

My husband is taking Keppra, Phenytoin and Clobazam.

he suffers from stomach ache and burping particularly after sleeping in the afternoon. He takes the Phenytoin at lunchtime.

Has anybody suffered the same effects and could it be linked to any of the medication?

5 Replies
oldestnewest

I was only on keppra for a short time but in that time headaches increased and I had severe stomach cramping.

I requested to be taken off it straight away and now I am back on lamotrigine as I have been since I was 11.

I tried keppra in the middle of this time, no good for me. I'm now 29 and seizures are pretty under control. I have the odd one here and there. But not as violent or as many. Xx

Reply

Thank you. I have arranged a call with an epilepsy support nurse next week. I wonder if taking all the medication has given him reflux.

Reply

Hi Jessgrey

It’s good you have an epilepsy nurse you can discuss this with. Hopefully, the nurse will be able to make suggestions to help your husband feel better.

We are aware that people have reported abdominal pains and dyspepsia (indigestion) as side-effects of Keppra. We couldn’t see these symptoms listed as side-effects with your husbands other epilepsy medicines.

If we can be of any more help, please feel free to contact us again, either on this forum, email helpline@epilepsy.org.uk or the Epilepsy Action Helpline freephone 0808 800 5050. Our helpline is open Monday to Friday, 8.30am until 5.30pm.

Regards

Diane

Epilepsy

Action Helpline Team

Reply

Thank you. I will mention the Keppra connection to the nurse.

Thank you also for the contact details.

Reply

You're welcome

Reply

You may also like...